Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 196, NWS Raleigh, NC

July 23, 2015Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2015, 5:03 PM EDT for Stanly County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 5:03 PM EDT (21:03 UTC)
Expired
Jul 23, 2015, 5:45 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Stanly County, NC

The radar

The Columbia radar (KCAE), 162 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:45 PM EDTHAIL 13 Nne Locust, NCHAIL UP TO THE SIZE OF QUARTERS... WAS ENDING AT THE TIME OF THE CALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS52 KRAH 232103
SVRRAH
NCC167-232145-
/O.NEW.KRAH.SV.W.0196.150723T2103Z-150723T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 503 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER FAIRVIEW IN UNION COUNTY...
  OR 12 MILES NORTH OF MONROE...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALBEMARLE...PLYLER...FAIRVIEW IN UNION COUNTY...LOCUST...NORWOOD...
  OAKBORO...STANFIELD...FINGER AND LAKE TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3545 8033 3522 8007 3517 8005 3514 8007
      3517 8011 3519 8011 3517 8014 3517 8016
      3515 8016 3516 8019 3517 8020 3516 8022
      3521 8025 3517 8035 3517 8042 3516 8046
      3518 8051
TIME...MOT...LOC 2103Z 241DEG 12KT 3517 8050 

$$

ELLIS
1 follow-up statement
130 
WWUS52 KRAH 232126
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT THU JUL 23 2015

NCC167-232145-
/O.CON.KRAH.SV.W.0196.000000T0000Z-150723T2145Z/
STANLY NC-
526 PM EDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN STANLY COUNTY...

AT 526 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR MIDLAND...OR
16 MILES NORTHEAST OF MONROE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...PLYLER...FAIRVIEW IN UNION COUNTY...LOCUST...OAKBORO...
STANFIELD AND FINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3545 8033 3529 8015 3516 8022 3521 8025
      3517 8035 3517 8042 3516 8046 3518 8051
TIME...MOT...LOC 2126Z 241DEG 12KT 3521 8042 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:10 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 23, 3:10 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU JUL 23 2015

.SYNOPSIS...A WAVE OF LOW PRESSURE TRACKING EASTWARD ALONG A STALLED
FRONT ACROSS NORTHERN SOUTH CAROLINA WILL TRACK SLOWLY OFF THE
CAROLINA COAST TONIGHT. WEAK HIGH PRESSURE WILL EXTEND INTO THE
REGION FROM THE NORTH THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...

THE GREATEST SEVERE THREAT (MAINLY DAMAGING WET MICROBURST WINDS)
OVER THE NEXT FEW HOURS WILL BE IN THE COASTAL PLAIN AND FAR SRN/ERN
SANDHILLS... WHERE OUR EARLIER ISOLATED SEVERE STORMS OVER THE
NORTHEAST PIEDMONT HAVE CONGEALED AND GROWN UPSCALE AS THEY
ENCOUNTERED A SEA-BREEZE-ENHANCED INVERTED TROUGH JUST INLAND OVER
ERN NC. ANOTHER WEAK INVERTED TROUGH STRETCHES FROM THE SURFACE LOW
OVER NE SC (ALONG THE WAVY WEST-EAST FRONTAL ZONE ACROSS SC) ACROSS
THE SRN PIEDMONT INTO THE FOOTHILLS... AND THIS FEATURE SHOULD
PROVIDE A FOCUS FOR ADDITIONAL CONVECTION THIS EVENING INTO THE
EARLY OVERNIGHT HOURS OVER OUR FAR SRN/WRN CWA... DRIVEN IN PART BY
THE APPROACH OF A MID LEVEL WAVE NOW PUSHING INTO CENTRAL TN. THE
NSSL-WRF AND HRRR HAVE DONE A FAIRLY GOOD JOB WITH CONVECTION SO FAR
TODAY... AND THEY BOTH AGREE ON THIS CONVECTIVE EVOLUTION. HAVE KEPT
POPS IN THE 50-60% RANGE OVER THE SE CWA FOR THE REST OF THE
AFTERNOON INTO EARLY EVENING... THEN PRECIP SHOULD EXPAND BACK OVER
THE WRN/SW CWA TOWARD EVENING WITH A TREND TO GOOD CHANCE POPS...
SPREADING EAST ACROSS MAINLY THE SOUTHERN HALF OF THE CWA DURING THE
EVENING BEFORE EXITING CENTRAL NC OVERNIGHT... AS THE SURFACE LOW
GETS PUSHED EASTWARD AND EVENTUALLY OFF THE COAST. DEWPOINTS HAVE
CLIMBED INTO THE LOW-MID 70S WITH GOOD HEATING IN OUR SW CWA IN
RECENT HOURS... WHICH HAVE PUSHED LOW LEVEL LAPSE RATES ABOVE 7.5
C/KM WITH OVER 1000 J/KG OF MLCAPE AND 30 KTS OF EFFECTIVE BULK
SHEAR... SO THE SEVERE THREAT MAY EXPAND WESTWARD TO OUR SW SECTIONS
WELL INTO EARLY EVENING. AGAIN... THIS LOOKS LIKE MAINLY A DAMAGING
WIND THREAT WITH WET MICROBURSTS... BUT THE LOW LEVEL WIND PROFILE
AND LOW LCL HEIGHTS (ALTHOUGH THEY HAVE RISEN OVER THE SW CWA IN THE
LAST COUPLE OF HOURS) HINT THAT A WEAK TORNADO OR TWO MAY ALSO
OCCUR. AND WITH SUCH A WARM AND WET COLUMN (PW WELL OVER 2.0")...
TORRENTIAL RAINFALL WITH OVER AN INCH IN JUST A HALF HOUR WILL
REMAIN A POSSIBILITY INTO TONIGHT. FROM RALEIGH TO THE NORTH...
EXPECT ONLY ISOLATED CONVECTION AT MOST THIS EVENING INTO THE EARLY
OVERNIGHT HOURS. EXPECT LOWS OF 68 TO 73 AS DEWPOINTS START TO FALL
IN THE NORTH LATE. PATCHES OF STRATUS AND FOG ARE POSSIBLE OVER THE
SOUTH AND EAST LATE TONIGHT. -GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 310 PM THURSDAY...

THE MID LEVEL WAVE WILL BE DROPPING SOUTH OF THE AREA FRI MORNING
AND EARLY AFTERNOON... WITH A DRYING AND STABILIZING COLUMN OVER
CENTRAL NC AS THE SURFACE LOW TRACKS EAST OFF THE SRN NC COAST...
ALLOWING DRIER AIR ASSOCIATED WITH THE SURFACE HIGH OVER OH TO
FINALLY WORK INTO CENTRAL NC. WILL KEEP A TREND TOWARD DECREASING
CLOUDS NORTH TO SOUTH. WILL RETAIN A MENTION OF ISOLATED SHALLOW
SHOWERS IN THE FAR SE IN THE AFTERNOON... AS IT WILL TAKE SOME TIME
FOR THE LOW LEVELS THERE TO DRY OUT WITH THE MID LEVEL WAVE NOT
SHIFTING SOUTH OF THERE UNTIL MID AFTERNOON. THICKNESSES AND
STATISTICAL GUIDANCE INDICATE HIGHS OF 87-91. LOWS FRI NIGHT IN THE
MID-UPPER 60S WITH MOSTLY CLEAR SKIES. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 230 PM THURSDAY...

HIGH PRESSURE WILL BUILD DOWN THE APPALACHIANS...SUPPRESSING A
SURFACE BOUNDARY ALL THE WAY DOWN TO NEAR THE GULF COAST. THIS
PATTERN WILL PERSIST THROUGH AT LEAST THE END OF THE WEEKEND...
LEADING TO MOSTLY DRY CONDITIONS. BY EARLY NEXT WEEK THE HIGH WILL
BEGIN TO SHIFT OFFSHORE...BUT EXACTLY HOW QUICKLY IS STILL
UNCERTAIN. REGARDLESS...MOISTURE AND INSTABILITY WILL GRADUALLY
INCREASE...LEADING TO AN INCREASE IN PRECIP CHANCES. IN ADDITION...
THE PERSISTENT MID/UPPER LEVEL RIDGE THAT HAS BEEN ANCHORED NEAR
TEXAS...IS PROGGED TO AMPLIFY INTO THE MID MISSISSIPPI RIVER VALLEY
WHICH WILL PLACE OUR REGION UNDER DEEP NORTHWESTERLY FLOW. THEREFORE
MUCH OF OUR CONVECTIVE COVERAGE WILL LIKELY BE DICTATED BY UPSTREAM
MCS/MCVS WHICH ARE IMPOSSIBLE TO TIME THIS FAR OUT. ALTHOUGH...
MODELS ARE KEYING IN ON A SYSTEM LATE MONDAY...BUT THIS TIMING IS
LIKELY TO CHANGE. THUS...WILL JUST SHOW NEAR NORMAL POPS (LOW END
CHANCE) FOR ALL OF NEXT WEEK. TEMPS WILL BE NEAR NORMAL FOR MUCH OF
THE PERIOD BEFORE TRENDING TO SLIGHTLY ABOVE NORMAL BY THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1235 PM THURSDAY...

OF MOST IMMEDIATE AVIATION CONCERN IS THE HIGH PROBABILITY OF
BRIEFLY VERY POOR (LIFR) CONDITIONS (LOW CIGS AND VSBYS WITH
TORRENTIAL RAIN AND GUSTY WINDS WITH ISOLATED WET MICROBURSTS
POSSIBLE) IN AND NEAR STORMS IN THE NEXT HOUR OR TWO... MOST LIKELY
TO AFFECT RWI/FAY THROUGH THIS AFTERNOON. SUCH CONDITIONS RECENTLY
IMPACTED RDU... HOWEVER RDU SHOULD SEE A RELATIVE LULL IN STORMS
THROUGH THE AFTERNOON... WITH PERHAPS SOME SHOWERS AFTER NIGHTFALL.
OTHERWISE... MVFR TO IFR CIGS OVER MUCH OF CENTRAL NC (ALL BUT FAY)
WILL SLOWLY LIFT BUT ARE LIKELY TO REMAIN SUB-VFR AT INT/GSO/RDU
THROUGH MID AFTERNOON... THEN INCHING UP INTO LOW-END VFR CIGS AFTER
20Z... ALTHOUGH SCT-BKN MVFR CLOUDS MAY LINGER AT RDU AND PERHAPS
GSO. FAY IS LIKELY TO BE ADVERSELY IMPACTED BY CLUSTERS OF SUB-VFR
SHOWERS AND STORMS FOR THE MAJORITY OF THE 18Z-02Z PERIOD. AFTER
02Z... IFR STRATUS/FOG IS LIKELY AT RDU/FAY/RWI THROUGH THE
OVERNIGHT... WITH A MUCH LOWER CHANCE AT INT/GSO. SCATTERED SHOWERS
MAY AFFECT INTO/GSO/FAY OVERNIGHT... WITH A MUCH LOWER CHANCE AT
RDU/RWI. AFTER 14Z... ANY SUB-VFR CONDITIONS ARE EXPECTED TO IMPROVE
TO VFR AREAWIDE... AS HIGH PRESSURE NOSES IN FROM THE NORTH.

LOOKING BEYOND 18Z FRI... VFR CONDITIONS SHOULD DOMINATE AT ALL
CENTRAL NC TERMINALS AS HIGH PRESSURE CONTINUES TO BUILD IN FROM THE
NORTH AND NE THROUGH THE WEEKEND. STORM CHANCES RETURN LATE MON AND
ESPECIALLY MON NIGHT INTO TUE AS A DISTURBANCE DROPS IN FROM THE
NORTHWEST. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...KRD
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 23, 2:50 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT THU JUL 23 2015

NCZ011-026>028-040>043-073>076-078-240900-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-WAYNE-
250 PM EDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH MID EVENING TONIGHT AS LOW PRESSURE TRACKS SLOWLY EAST
NEAR THE NORTH CAROLINA AND SOUTH CAROLINA BORDER. AN ISOLATED
STORM COULD BECOME STRONG THROUGH EARLY EVENING SOUTH OF THE
TRIANGLE. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ077-083>086-088-089-240900-
HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
250 PM EDT THU JUL 23 2015

...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH MID EVENING TONIGHT AS LOW PRESSURE TRACKS SLOWLY EAST
NEAR THE NORTH CAROLINA AND SOUTH CAROLINA BORDER. AN ISOLATED
STORM COULD BECOME STRONG THROUGH EARLY EVENING SOUTH OF THE
TRIANGLE. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>025-038-039-240900-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-
250 PM EDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 1:11 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
111 PM EDT THU JUL 23 2015

NCZ085-231745-
SCOTLAND NC-
111 PM EDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL SCOTLAND
COUNTY UNTIL 145 PM EDT...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF LAURINBURG...MOVING NORTHEAST AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...WAGRAM...CAMP MACKALL...LAUREL HILL AND SANDHILLS GAME
LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT UNSECURED OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3487 7961 3491 7956 3492 7956 3494 7958
      3504 7946 3503 7945 3502 7943 3488 7934
      3485 7934 3484 7935 3481 7936 3475 7951
TIME...MOT...LOC 1710Z 237DEG 13KT 3487 7950

WSS
Local storm report, Jul 23, 1:18 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     2 NE RALEIGH            35.83N  78.62W
07/23/2015                   WAKE               NC   911 CALL CENTER

            TREE BLOWN DOWN.

&&

EVENT NUMBER RAH1500916

RAH
Special weather statement, Jul 23, 1:18 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT THU JUL 23 2015

NCZ078-231800-
WAYNE NC-
118 PM EDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN WAYNE COUNTY
UNTIL 200 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALNUT CREEK...OR 7 MILES SOUTH OF
GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...PIKEVILLE...EUREKA...SEVEN
SPRINGS...BROGDEN...MAR-MAC...CLIFFS OF THE NEUSE STATE PARK AND
ELROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3532 7783 3518 7783 3516 7790 3517 7793
      3517 7797 3519 7802 3518 7813 3557 7795
      3558 7782 3543 7783 3540 7780
TIME...MOT...LOC 1718Z 299DEG 20KT 3527 7795

WSS
Special weather statement, Jul 23, 2:19 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EDT THU JUL 23 2015

NCZ086-088-089-231945-
CUMBERLAND NC-HOKE NC-SAMPSON NC-
219 PM EDT THU JUL 23 2015

...AN AREA OF HEAVY SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
PORTIONS OF CUMBERLAND...SOUTHERN HOKE AND WEST CENTRAL SAMPSON
COUNTIES UNTIL 345 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS OVER RAEFORD...MOVING EAST
AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...ANTIOCH...HOPE MILLS...
EASTOVER...STEDMAN...WADE...FALCON AND AUTRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT UNSECURED OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING. FLOODING OF STREETS AND
UNDERPASSES WILL LIKELY OCCUR.

&&

LAT...LON 3501 7942 3521 7866 3485 7850 3485 7891
      3490 7894 3495 7904 3484 7918 3484 7927
TIME...MOT...LOC 1818Z 250DEG 14KT 3495 7922

WSS
Special weather statement, Jul 23, 3:48 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT THU JUL 23 2015

NCZ088-089-232100-
CUMBERLAND NC-SAMPSON NC-
348 PM EDT THU JUL 23 2015

...AN AREA OF HEAVY SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
PORTIONS OF SOUTHEASTERN CUMBERLAND AND SAMPSON COUNTIES UNTIL 500
PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES SOUTHEAST OF FAYETTEVILLE TO AMMON TO NEAR
ABBOTTSBURG... MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...HARRELLS...EASTOVER...ROSEBORO...STEDMAN...
GARLAND...SALEMBURG...AUTRYVILLE AND CEDAR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT UNSECURED OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING. FLOODING OF STREETS AND
UNDERPASSES WILL LIKELY OCCUR.

&&

LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
      3475 7839 3485 7850 3485 7871 3507 7889
      3521 7845 3485 7816 3455 7825
TIME...MOT...LOC 1946Z 258DEG 17KT 3502 7878 3479 7858 3454 7866

WSS
Special weather statement, Jul 23, 5:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT THU JUL 23 2015

NCZ073-083-232200-
ANSON NC-STANLY NC-
500 PM EDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ANSON AND STANLY
COUNTIES UNTIL 600 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDLAND...OR 16 MILES SOUTHEAST OF DOWNTOWN
CONCORD...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...FAIRVIEW
IN UNION COUNTY...POLKTON...LOCUST...NORWOOD AND BADIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3550 8030 3551 8018 3546 8011 3540 8009
      3537 8005 3526 8010 3518 8005 3512 8007
      3512 7993 3504 7988 3501 7990 3498 7987
      3490 7985 3481 7992 3482 8032 3519 8028
      3517 8035 3516 8046 3518 8051
TIME...MOT...LOC 2059Z 233DEG 18KT 3522 8043

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:43 AM EDTSpecial Weather StatementRAHDurham47 min
Jul 23, 9:57 AM EDTSpecial Weather StatementRAHDurham, Franklin, Wake48 min
Jul 23, 10:24 AM EDTSevere Thunderstorm WarningRAHDurham, Wake51 min
Jul 23, 10:30 AM EDTAreal Flood AdvisoryRAHDurham2 hr
Jul 23, 10:51 AM EDTAreal Flood AdvisoryRAHWake114 min
Jul 23, 11:22 AM EDTSpecial Weather StatementRAHJohnston53 min
Jul 23, 11:31 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake, Wilson44 min
Jul 23, 12:21 PM EDTSpecial Weather StatementRAHJohnston, Wayne54 min
Jul 23, 1:11 PM EDTSpecial Weather StatementRAHScotland34 min
Jul 23, 1:18 PM EDTSpecial Weather StatementRAHWayne42 min
Jul 23, 2:19 PM EDTSpecial Weather StatementRAHCumberland, Hoke86 min
Jul 23, 3:02 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke118 min
Jul 23, 3:48 PM EDTSpecial Weather StatementRAHCumberland, Sampson72 min
Jul 23, 5:00 PM EDTSpecial Weather StatementRAHAnson, Stanly60 min
Jul 23, 5:41 PM EDTSevere Thunderstorm WarningRAHStanly39 min
Jul 23, 6:34 PM EDTSpecial Weather StatementRAHAnson, Stanly56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.